|swollen glands on pep
Feb 25, 2010
i have swollen groin glands(no other swollen glands elsewhere) at this stage around 10 days after exposure. At first i was that scared after exposure but got thinking and then went to hospital. I went on pep after 68 hours after and have taken it steadfastly.
i saw the infectiuos disaese specialist who said my chances were low but he also said that my groins glands were slightly swollen, i am worried why my groin could be swollen as i am not sick at all and never before have i had swollen glands there that i can recall..... could it be the pep medication that can cause this swelling or is swollen groins a sign that the pep isnt working.
I have no other symptoms and am going to see the dr to get tested in 10days after pep finished.(is this wise to get tested straight after i finish pep, i will get tested at 3months also but the specialist said come back after pep)
can you shed anylight on this as i am a little concern.
| Response from Dr. Frascino
"Slightly swollen" lymph nodes in the groin, as an isolated symptom, are not suggestive of or worrisome for HIV acute retroviral syndrome (ARS). The adenopathy (swollen glands) associated with HIV is generalized. That means it occurs in multiple locations throughout the body. It's also worth noting that symptoms are notoriously unreliable in predicting who is and is not HIV infected. The infectious disease specialist advised you your HIV-acquisition risk was low. I suggest you believe him!
As for PEP not working, once again isolated swollen nodes would not be an indicator of PEP failure and unchecked HIV replication.
Finally, the recommendations for post-PEP HIV-antibody testing are to be retested at six weeks, three months and six months. All of this information is covered in much greater detail in the archives of this forum. Have a look!
Good luck. Be well.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.